Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 16, 2011, 3:46 PM EDT for 10 counties in Michigan. It took effect at Sep 17, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2011, 3:46 PM EDT (19:46 UTC)
- In effect from
- Sep 17, 2011, 2:00 AM EDT
- Expired
- Sep 17, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS73 KGRR 161946 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT FRI SEP 16 2011 MIZ037>040-043>046-051-052-170400- /O.NEW.KGRR.FR.Y.0005.110917T0600Z-110917T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 346 PM EDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. IMPACTS... * FROST COULD DAMAGE TENDER VEGETATION IF NOT BROUGHT IN OR PROTECTED TONIGHT. HAZARDOUS WEATHER... * FROST WILL FORM AFTER MIDNIGHT AS TEMPERATURES FALL INTO THE MID AND UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
3 follow-up statements
163 WWUS73 KGRR 170237 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 PM EDT FRI SEP 16 2011 MIZ037>040-043>046-051-052-171045- /O.CON.KGRR.FR.Y.0005.110917T0600Z-110917T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 1037 PM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... IMPACTS... * FROST COULD DAMAGE TENDER VEGETATION IF NOT BROUGHT INDOORS OR PROTECTED TONIGHT. HAZARDOUS WEATHER... * FROST WILL FORM AFTER MIDNIGHT AS TEMPERATURES FALL INTO THE MID AND UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
968 WWUS73 KGRR 170820 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EDT SAT SEP 17 2011 MIZ043>046-051-052-170930- /O.CAN.KGRR.FR.Y.0005.000000T0000Z-110917T1300Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 420 AM EDT SAT SEP 17 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. IMPACTS... * TEMPERATURES HAVE REMAINED IN THE 40S EARLY THIS MORNING AND FROST IS NO LONGER EXPECTED. HAZARDOUS WEATHER... * TEMPERATURES IN THE 40S MAY LOWER TO AROUND 40 PRIOR TO DAYBREAK. LITTLE TO NO FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WWW.WEATHER.GOV FOR MORE INFORMATION. && $$ MIZ037>040-171300- /O.CON.KGRR.FR.Y.0005.000000T0000Z-110917T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 420 AM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... IMPACTS... * FROST COULD DAMAGE TENDER VEGETATION IF NOT BROUGHT INDOORS OR PROTECTED EARLY THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST WILL FORM EARLY THIS MORNING AS TEMPERATURES FALL INTO THE MID AND UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
689 WWUS73 KGRR 171304 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 904 AM EDT SAT SEP 17 2011 MIZ037>040-171415- /O.EXP.KGRR.FR.Y.0005.000000T0000Z-110917T1300Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 904 AM EDT SAT SEP 17 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE IN THE 40S AND THE FROST ADVISORY IS NO LONGER IN EFFECT. && $$ OSTUNO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 3:36 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 16, 3:36 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EDT FRI SEP 16 2011 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(336 PM EDT FRI SEP 16 2011) HIGH PRESSURE WILL BRING ANOTHER COOL NIGHT WITH FROST NORTH OF INTERSTATE 96...BUT CLOUDS WILL PREVENT TEMPERATURES FROM FALLING AS LOW AS THE LAST TWO NIGHTS. THE HIGH WILL MOVE EAST OVER THE WEEKEND WITH SOUTH WINDS BRINGING WARMER TEMPERATURES. MOISTURE WILL ALSO INCREASE WITH THE CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS BY SUNDAY NIGHT AND INTO MONDAY. && .SHORT TERM...(336 PM EDT FRI SEP 16 2011) (TONIGHT THROUGH SUNDAY NIGHT) WENT WITH A FROST ADVISORY FOR MUCH OF THE NORTHERN HALF OF THE FORECAST AREA TONIGHT. DESPITE THE SFC HIGH BEING OVERHEARD...AN UPPER LOW WILL BRING CLOUDS TO MUCH OF THE FORECAST AREA AND PREVENT LOWS FROM FALLING AS MUCH AS THE PAST TWO NIGHTS. ADDED MENTION OF SPRINKLES ACROSS THE SOUTHERN TIER FOR THIS EVENING BUT DRY ATMOSPHERE SHOULD EVAPORATE MUCH OF THE PRECIP BEFORE IT REACHES THE GROUND. SFC HIGH MOVES EAST OVER THE WEEKEND WITH RETURN FLOW AND MODERATING TEMPERATURES. WARM ADVECTION/ISENTROPIC ASCENT ARRIVES BY SUNDAY NIGHT AND PACIFIC SHORTWAVE TAPS SOME GULF MOISTURE...WITH SHOWERS EXPECTED TO BREAK OUT ACROSS THE WESTERN FORECAST AREA SUNDAY AFTERNOON AND SPREAD EAST ACROSS LOWER MICHIGAN SUNDAY NIGHT. KEPT THE LIKELY POPS GOING FOR SUNDAY NIGHT AS SHOWERS SHOULD BE WIDESPREAD. MID LEVEL INSTABILITY IS MARGINAL...WITH TOTAL TOTALS INT HE MID 40S...SO THE ISOLATED THUNDER IN THE GOING FORECAST LOOKS GOOD. && .LONG TERM...(336 PM EDT FRI SEP 16 2011) (MONDAY THROUGH THURSDAY) THE MAIN CHALLENGE FOR THE LONG TERM FCST PERIOD IS DEALING WITH THE CHCS OF RAIN THROUGH THE PERIOD. IT STILL APPEARS THAT WE WILL HAVE A SOMEWHAT UNSETTLED WX PATTERN IN PLACE WITH THE JET NEARBY AND A POTENTIALLY PROGRESSIVE FLOW IN PLACE. THE SHORT WAVE ALOFT AND FRONTAL SYSTEM THAT WILL BE APPROACHING THE AREA SUN NIGHT AND BRINGING THE RAIN THREAT TO THE AREA WILL CROSS THE CWFA DURING THE DAY ON MON. IT APPEARS THE BEST CHC OF RAIN WILL MOVE OUT EARLY MON AS THE MOISTURE/INSTABILITY AXIS WILL SLIP EAST OF THE AREA WITH THE LLJ. A RESIDUAL CHC OF SHOWERS AND STORMS WILL REMAIN ON MON UNTIL THE FRONT PASSES THROUGH. WE HAVE PULLED OUT PCPN CHCS FOR MON NIGHT AND TUE. THE MODELS AGREE THAT THERE WILL BE ENOUGH AMPLITUDE IN THE PATTERN TO ALLOW FOR THE RIDGE TO HOLD ON OVER THE AREA FOR MON NIGHT AND TUE WHILE THE NEXT SHORT WAVE POISED TO MOVE INTO THE AREA IS DIGGING TO OUR W/NW. THE BETTER CHC OF RAIN WITH THE NEXT WAVE WILL BE AHEAD OF THE FRONT MOVING IN TUE NIGHT AND WED. THE MODELS AGREE THAT UPPER TROUGHING WILL HOLD IN ACROSS THE REGION ON THU AND ALLOW FOR A FEW RAIN SHOWERS TO BE POSSIBLE. A BIT OF UNCERTAINTY REMAINS REGARDING THE UPPER AIR PATTERN FOR THE END OF NEXT WEEK. THE MODELS HAVE SHOWN VERY LITTLE IF ANY RUN TO RUN CONSISTENCY REGARDING THE UPPER SYSTEM COMING IN THE SECOND HALF OF NEXT WEEK. THERE IS A DECENT POTENTIAL THAT THE WED/THU SYSTEM COULD CLOSE OFF SOMEWHERE. THE QUESTION IS WHETHER IT IS SOONER AND OVER OUR AREA...OR LATER TO OUR SE AND WE WOULD DRY OUT AND WARM UP. WE HAVE TRENDED THE FCST TOWARD THE ENSEMBLE SOLUTIONS OF THE GFS AND ECMWF...WHERE THE LOW CLOSES OFF S/SE OF THE AREA AND WE BECOME DRY AND MILD. && .AVIATION...(133 PM EDT FRI SEP 16 2011) VFR CONDITIONS ARE EXPECTED THROUGH THIS FORECAST PERIOD. MID CLOUDS BASED AROUND 10-15K FEET ARE CURRENTLY SHROUDING ALL OF LOWER MICHIGAN. THESE ARE ASSOCIATED WITH A WAVE MOVING SOUTH OF LOWER MICHIGAN. THESE CLOUDS ARE EXPECTED TO REMAIN ACROSS THE AREA THROUGH MOST OF TONIGHT BEFORE CLEARING OUT SAT MORNING. DRY AIR BELOW THE CLOUD LAYER WILL KEEP CONDITIONS VFR WITH ONLY A LOW CHC OF A SPRINKLE ALONG I-94 AT WORST. WINDS WILL GENERALLY BE E-SE THIS AFTERNOON UNDER 10 KNOTS. KMKG MAY SEE A LAKE BREEZE COMPONENT KICK IN A BIT FOR A FEW HOURS THIS AFTERNOON. ALL WINDS WILL BECOME E TONIGHT AND REMAIN THROUGH SAT MORNING. && .MARINE...(336 PM EDT FRI SEP 16 2011) WINDS AND WAVES WILL BE LIGHT UNTIL HIGH PRESSURE MOVES EAST LATE IN THE WEEKEND AND SOUTH WINDS WILL INCREASED TO 20 KNOTS. FAIR WEATHER IS EXPECTED UNTIL SUNDAY NIGHT WHEN SOME RAIN AND ISOLATED THUNDERSTORMS WILL BE MOVING IN. && .HYDROLOGY...(336 PM EDT FRI SEP 16 2011) NEXT CHANCE FOR RAIN WILL BE SUNDAY NIGHT BUT NO WIDESPREAD HEAVY RAIN IS EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY THROUGH 9 AM FOR NORTHERN TWO ROWS OF COUNTIES PLUS MONTCALM AND GRATIOT COUNTIES. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: NJJ AVIATION: NJJ MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Sep 16, 10:08 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 AM EDT FRI SEP 16 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1008 AM EDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS EAST OF ROUTE 131 AND NORTH OF INTERSTATE 96 WILL SEE FROST ONCE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND. LMZ844>849-170830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 AM EDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING AND AGAIN ON WEDNESDAY. WDM OSTUNO
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.